Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 106, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 30, 2006, 3:12 PM CDT for Barber County, Kansas. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2006, 3:12 PM CDT (20:12 UTC)
- Expired
- May 30, 2006, 3:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 67 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 3:14 PM CDT | HAIL 0.75 | 5 Se Medicine Lodge, KS | |
| May 30, 3:15 PM CDT | HAIL 1 | 7 Se Medicine Lodge, KS | ALSO...STURDY FLAGPOLE BLOWN OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 302013 SVRDDC KSC007-302100- /O.NEW.KDDC.SV.W.0106.060530T2012Z-060530T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 312 PM CDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BARBER COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 400 PM CDT * AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED JUST WEST OF SHARON...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF EASTERN BARBER COUNTY... SHARON... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 3732 9853 3720 9855 3717 9836 3737 9836 $$ FINCH
1 follow-up statement
000 WWUS53 KDDC 302045 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 344 PM CDT TUE MAY 30 2006 KSC007-302054- /O.CAN.KDDC.SV.W.0106.000000T0000Z-060530T2100Z/ BARBER KS- 344 PM CDT TUE MAY 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BARBER COUNTY IS CANCELLED... THE STORM HAS WEAKENED AND WAS NO LONGER SEVERE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3732 9853 3720 9855 3717 9836 3737 9836 $$ FINCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:43 AM CDT, 12 hours 29 minutes earlier.
Area forecast discussion, May 30, 2:43 AM CDT, 12 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 243 AM CDT TUE MAY 30 2006 .DISCUSSION... DAYS 1-2... TOUGH FORECAST FOR THE NEXT COUPLE OF DAYS. MODELS DO NOT HAVE A REAL GOOD HANDLE ON CURRENT CONVECTION ACROSS THE CENTRAL AND SOUTHERN PLAINS. GFS SEEMS TO BE DOING THE BEST WITH IT. ALL THE MODELS ARE TRYING TO BRING PRECIP INTO AT LEAST FAR WESTERN KS BY 12Z AND SPREADING IT ACROSS CWA THROUGH THE MORNING HOURS. AT THIS TIME...NOT OVERLY CONFIDENT A LARGE AREA OF STORMS WILL DEVELOP IN THE WARM AIR ADVECTION OVER EASTERN CO AND MOVE INTO WESTERN KS. THINK THE RUC MAY HAVE A GOOD HANDLE ON IT WITH MOST PRECIP STAYING OVER FAR NORTHWEST KS THROUGH THE EARLY MORNING AND THEN SLOWLY MOVING EAST DURING THE LATE MORNING ACROSS NORTHERN CWA. IF THIS DOES NOT HAPPEN AND SKIES ARE PARTLY CLOUDY THROUGH THE MORNING AND EARLY AFTERNOON...TEMPERATURES WILL EASILY WARM INTO THE LOWER TO MID 80S ACROSS AREA. RIGHT NOW HAVE MID 70S NORTH TO MID 80S SOUTHEAST. STORMS HAVE THE POTENTIAL TO BECOME SEVERE TODAY WITH NORTHEASTERLY WINDS BRINGING IN SOME FAIRLY HIGH DEW POINTS FROM NORTHEAST KS AND SOUTHEAST NE WITH CAPE VALUES OF 1000-2500J/KG THIS AFTERNOON. WITH WEAK FLOW ALOFT...THE STORMS THAT DO DEVELOP...ESPECIALLY NEAR THE BOUNDARY COULD PRODUCE SOME LOCALLY HEAVY RAIN. MODELS ALL OVER WITH PLACEMENT OF LOW LEVEL JET DEVELOPMENT THIS EVENING...SO KEPT IN CHANCE POPS ACROSS CWA WITH HIGHEST CHANCES FAR SOUTH AND SOUTHEAST CLOSEST TO THE BOUNDARY. SHOULD START TO SEE CONVECTION START TO TAPER DOWN TOMORROW AS FRONT MOVES SOUTH...BUT THERE WILL SEE UPPER LEVEL FLOW TURN FROM SOUTHWEST TO NORTHWEST IN THE LATE AFTERNOON AND OVERNIGHT HOURS. THERE WILL BE A DECENT DISTURBANCE MOVING THROUGH DURING THE MORNING AND EARLY AFTERNOON OVER AREA...BUT BY LATE AFTERNOON THINK MOST ACTIVITY WILL BE EAST OF CWA. MAINLY KEPT IN SOME SLIGHT CHANCE POPS THEN IN THE WEST OVERNIGHT WITH ANOTHER DISTURBANCE CROSSING THE ROCKIES AND SOME UPSLOPE FLOW AIDING IN DEVELOPMENT OVER THE COLORADO PLAINS AND POSSIBLY MAKING IT INTO WESTERN ZONES. DAYS 3-7... BESIDES REMOVING POPS FOR THURSDAY WITH UPPER RIDGE BUILDING OVER ROCKIES AND HIGH PRESSURE OVER AREA...DID NOT MAKE ANY CHANGES. && .PRELIMINARY POINT TEMPS/POPS... DDC 79 59 81 59 / 60 50 30 10 GCK 77 58 80 58 / 50 40 30 10 EHA 78 57 78 57 / 40 50 20 20 LBL 81 58 79 58 / 40 60 20 20 HYS 78 59 82 57 / 50 40 40 10 P28 83 64 82 62 / 70 70 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN28/27
Hazardous weather outlook, May 30, 4:07 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 407 AM CDT TUE MAY 30 2006 KSZ030-031-043>046-063>066-077>081-088>090-311000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 407 AM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS SOUTHWEST KANSAS. A STATIONARY FRONT WILL BE LOCATED NEAR THE OKLAHOMA BORDER AND A COUPLE OF UPPER LEVEL DISTURBANCES WILL PASS THROUGH THE REGION OVER THE NEXT 24 HOURS. AMPLE MOISTURE AND INSTABILITY IS IN PLACE TO PRODUCE STORMS WITH LARGE HAIL...WIND GUSTS TO 60 MPH AND DEADLY LIGHTNING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...ESPECIALLY NEAR THE OKLAHOMA BORDER WHERE STORMS MAY REDEVELOP IN THE SAME AREA FOR SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR MORE THUNDERSTORMS ON WEDNESDAY...BUT IT APPEARS AT THIS TIME THESE STORMS WILL REMAIN BELOW SEVERE LIMITS BUT COULD PRODUCE SOME SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. KSZ061-062-074>076-084>087-311000- HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE- 407 AM CDT TUE MAY 30 2006 /307 AM MDT TUE MAY 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS SOUTHWEST KANSAS. A STATIONARY FRONT WILL BE LOCATED NEAR THE OKLAHOMA BORDER AND A COUPLE OF UPPER LEVEL DISTURBANCES WILL PASS THROUGH THE REGION OVER THE NEXT 24 HOURS. AMPLE MOISTURE AND INSTABILITY IS IN PLACE TO PRODUCE STORMS WITH LARGE HAIL...WIND GUSTS TO 60 MPH AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVER THE AREA AGAIN ON WEDNESDAY AS ANOTHER DISTURBANCE MOVES ACROSS THE AREA AND MOIST UPSLOPE FLOW CONTINUES ACROSS THE AREA. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND SOME WIND GUSTS OVER 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. 28
In the hours before
Local storm report, May 30, 9:15 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
915 AM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 1 S MINNEOLA 37.43N 100.01W
05/30/2006 CLARK KS LAW ENFORCEMENT
WATER CREEPING OUT OF THE DITCH AND COVERING PART OF US
HIGHWAY 283 WITH ABOUT ONE INCH OF WATER.
0830 AM HEAVY RAIN 12 W BLOOM 37.48N 100.10W
05/30/2006 M4.00 INCH FORD KS PUBLIC
0830 AM HEAVY RAIN 1 W MINNEOLA 37.44N 100.03W
05/30/2006 M4.30 INCH CLARK KS PUBLIC
0830 AM HEAVY RAIN 3 SW MINNEOLA 37.41N 100.05W
05/30/2006 M3.50 INCH CLARK KS PUBLIC
0845 AM FLOOD MINNEOLA 37.44N 100.01W
05/30/2006 CLARK KS DEPT OF HIGHWAYS
WATER COVERING US HIGHWAY 283 ON THE SOUTH SIDE OF
MINNEOLA.
&&
07Local storm report, May 30, 11:09 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1109 AM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 10 W SCOTT CITY 38.48N 101.09W
05/30/2006 E0.75 INCH SCOTT KS PUBLIC
12 HOUR RAINFALL 1.5 INCHES.
0800 AM FLOOD 1 S MINNEOLA 37.43N 100.01W
05/30/2006 CLARK KS LAW ENFORCEMENT
LAW ENFORCEMENT INDICATED A SMALL AMOUNT OF WATER
CREEPING OUT OF THE DITCH AND ONTO US HIGHWAY 283.
&&
RBURGERTLocal storm report, May 30, 12:49 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1249 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL 1 NW ACRES 37.11N 99.89W
05/30/2006 E0.75 INCH CLARK KS PUBLIC
0300 AM HAIL 7 S MINNEOLA 37.34N 100.01W
05/30/2006 E0.75 INCH CLARK KS PUBLIC
0300 AM HAIL 5 SSE MINNEOLA 37.38N 99.98W
05/30/2006 E0.75 INCH CLARK KS PUBLIC
0315 AM HAIL 7 S MINNEOLA 37.34N 100.01W
05/30/2006 E0.75 INCH CLARK KS PUBLIC
0315 AM HAIL 10 W BLOOM 37.48N 100.06W
05/30/2006 E1.00 INCH FORD KS PUBLIC
0430 AM HAIL 10 W BLOOM 37.48N 100.06W
05/30/2006 E0.88 INCH FORD KS PUBLIC
0445 AM HAIL 13 WNW BLOOM 37.55N 100.10W
05/30/2006 M0.88 INCH FORD KS PUBLIC
0500 AM HAIL 10 NNW KALVESTA 38.18N 100.35W
05/30/2006 E0.88 INCH FINNEY KS PUBLIC
0600 AM HAIL 10 W BLOOM 37.48N 100.06W
05/30/2006 E1.25 INCH FORD KS PUBLIC
THIS WAS THE THIRD HAIL AT THIS LOCATION THAT FELL DURING
THE NIGHT. ALSO HAD AROUND 4 INCHES OF RAIN.
0900 AM HEAVY RAIN 9 SSE MINNEOLA 37.32N 99.95W
05/30/2006 M2.10 INCH CLARK KS PUBLIC
PEA SIZED HAIL FELL ALSO.
0900 AM HEAVY RAIN 5 S ENSIGN 37.58N 100.23W
05/30/2006 M4.10 INCH GRAY KS PUBLIC
0900 AM HEAVY RAIN 7 S ENSIGN 37.55N 100.23W
05/30/2006 M4.00 INCH GRAY KS PUBLIC
0910 AM HEAVY RAIN 13 WNW BLOOM 37.55N 100.10W
05/30/2006 M3.45 INCH FORD KS PUBLIC
&&
07Local storm report, May 30, 1:20 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
120 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 13 NNW KISMET 37.38N 100.79W
05/30/2006 E1.00 INCH SEWARD KS PUBLIC
1215 PM HAIL 7 SE SUBLETTE 37.41N 100.76W
05/30/2006 E0.75 INCH HASKELL KS PUBLIC
&&
01The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 46 min |
| May 29, 9:31 PM CDT | Special Weather Statement | DDC | Pawnee | 44 min |
| May 29, 9:48 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 42 min |
| May 29, 10:20 PM CDT | Special Weather Statement | DDC | Edwards | 40 min |
| May 30, 1:50 AM CDT | Special Weather Statement | DDC | Clark | 55 min |
| May 30, 2:34 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 41 min |
| May 30, 3:13 AM CDT | Special Weather Statement | DDC | Ford | 47 min |
| May 30, 3:15 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 45 min |
| May 30, 3:42 AM CDT | Special Weather Statement | DDC | Seward | 48 min |
| May 30, 4:00 AM CDT | Special Weather Statement | DDC | Haskell | 60 min |
| May 30, 4:02 AM CDT | Special Weather Statement | DDC | Meade | 58 min |
| May 30, 4:04 AM CDT | Special Weather Statement | DDC | Ford | 56 min |
| May 30, 4:27 AM CDT | Special Weather Statement | DDC | Gray | 48 min |
| May 30, 4:34 AM CDT | Severe Thunderstorm Warning | DDC | Gray | 41 min |
| May 30, 5:16 AM CDT | Special Weather Statement | DDC | Finney | 44 min |
| May 30, 5:29 AM CDT | Severe Thunderstorm Warning | DDC | Gray | 46 min |
| May 30, 5:42 AM CDT | Severe Thunderstorm Warning | DDC | Gray | 33 min |
| May 30, 5:44 AM CDT | Special Weather Statement | DDC | Ford | 61 min |
| May 30, 5:53 AM CDT | Special Weather Statement | DDC | Hamilton | 52 min |
| May 30, 6:12 AM CDT | Severe Thunderstorm Warning | DDC | Scott | 37 min |
| May 30, 6:20 AM CDT | Special Weather Statement | DDC | Finney | 40 min |
| May 30, 7:02 AM CDT | Special Weather Statement | DDC | Clark | 43 min |
| May 30, 7:05 AM CDT | Special Weather Statement | DDC | Lane | 40 min |
| May 30, 7:28 AM CDT | Special Weather Statement | DDC | Meade | 47 min |
| May 30, 7:36 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 24 min |
| May 30, 12:03 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 42 min |
| May 30, 12:34 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 23 min |
| May 30, 2:13 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.